MAUDE Adverse Event Report: NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM

NXSTAGE MEDICAL, INC. NXSTAGE SYSTEM ONE; HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Model Number SAK-403
Health Effect - Clinical Codes Burning Sensation (2146); Reaction (2414); Numbness (2415); Shaking/Tremors (2515)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record (dhr) for the involved dialysate sack lot was conducted which confirmed the product met all quality criteria and manufacturing specifications prior to release.There is no evidence to suggest that a product malfunction occurred.The user guide provides instruction to maintain aseptic technique and warnings to follow instructions provided to prevent the risk of exposure to infectious diseases.Biocompatibility of the device has been established.
 
Event or Problem Description
A report was received on (b)(6) 2019 from the caregiver of a (b)(6) year old male with end stage renal disease, anemia, and diabetes who experienced numbness in his arm, a burning sensation, and shivers 40 minutes into standard home hemodialysis treatment on (b)(6) 2019.The patient was taken to hospital where blood cultures showed no growth.Prophylactic antibiotics (nos) were administered, symptoms resolved, and the patient was discharged (b)(6) 2019.

Brand Name
NXSTAGE SYSTEM ONE
Common Device Name
HIGH PERMEABILITY HEMODIALYSIS SYSTEM
Manufacturer (Section D)
NXSTAGE MEDICAL, INC.
350 merrimack street
lawrence MA 01843
MDR Report Key8945647
Report Number3003464075-2019-00042
Device Sequence Number2559607
Product Code FKR
UDI-Device IdentifierM535SAK4030
UDI-Public+M535SAK4030/$$0920810792051
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K140571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/10/2020
Device Model NumberSAK-403
Device Catalogue NumberSAK-403
Device Lot Number81079205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight112
Date Report Sent to FDA01/01/2005